# SDR CA020617003

- Difficulty date: May 14, 2002
- Submitted: July 8, 2002
- Operation: General aviation
- Make and model: Cessna 182S
- Aircraft time: 292 hours
- Engine: Lyc IO540AB1A5
- Propeller: Mcauly B3D36C431
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: LW13865
- Condition: Broken
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) CONNECTING ROD APPEARS TO HAVE BROKEN 1 INCH OUT FROM CRANKSHAFT JOURNAL. THIS WRAPPED ITSELF AROUND UNTIL THE CONNECTING ROD CAP DEPARTED AND THE PIECES BROKE THE CASE 60 PERCENT OF THE WAY AROUND THE ENTIRE CASE AND DESTROYED THE CAMSHAFT AND JAMMED UP THE ENTIRE ENGINE. ENGINE WAS REMOVED AND SENT TO MANUFACTURER FOR ANALYSIS.
